Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 28, 2025, 3:16 PM EDT for Flagler County, Putnam County, Florida. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2025, 3:16 PM EDT (19:16 UTC)
- Expired
- Aug 28, 2025, 3:29 PM EDT
- In force
- 13 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Flagler County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 3:17 PM EDT | TSTM WND DMG | 4 Sw Palatka, FL | Multiple trees and power lines down near Karen Lane and FL 19 southwest of Palatka. Time estimated via radar. |
| Aug 28, 3:20 PM EDT | TSTM WND DMG | 4 Wsw Palatka, FL | Putnam County Sheriff reported trees and powerlines were blown down along Silverlake Drive. The time of damage was based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WFUS52 KJAX 281916
TORJAX
FLC035-107-282000-
/O.NEW.KJAX.TO.W.0016.250828T1916Z-250828T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
316 PM EDT Thu Aug 28 2025
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Flagler County in northeastern Florida...
Southeastern Putnam County in northeastern Florida...
* Until 400 PM EDT.
* At 316 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Satsuma, or near Palatka, moving southeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Palatka and Satsuma around 320 PM EDT.
San Mateo around 330 PM EDT.
Pomona Park around 335 PM EDT.
Other locations impacted by this tornadic thunderstorm include Lake
Como and Welaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2940 8158 2958 8179 2968 8172 2964 8152
2962 8152 2962 8142
TIME...MOT...LOC 1916Z 297DEG 15KT 2960 8170
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
232 follow-up statements
566
WWUS52 KJAX 281925
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Thu Aug 28 2025
FLC035-107-282000-
/O.CON.KJAX.TO.W.0016.000000T0000Z-250828T2000Z/
Flagler FL-Putnam FL-
325 PM EDT Thu Aug 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHWESTERN FLAGLER AND SOUTHEASTERN PUTNAM COUNTIES...
At 325 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Satsuma, or near Palatka, moving southeast at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Satsuma and San Mateo around 330 PM EDT.
Pomona Park around 335 PM EDT.
Other locations impacted by this tornadic thunderstorm include Lake
Como and Welaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2940 8158 2958 8176 2967 8169 2963 8153
2962 8152 2962 8142
TIME...MOT...LOC 1925Z 297DEG 15KT 2958 8166
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
23128
WWUS52 KJAX 281929
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
329 PM EDT Thu Aug 28 2025
FLC035-107-281939-
/O.CAN.KJAX.TO.W.0016.000000T0000Z-250828T2000Z/
Flagler FL-Putnam FL-
329 PM EDT Thu Aug 28 2025
...THE TORNADO WARNING FOR NORTHWESTERN FLAGLER AND SOUTHEASTERN
PUTNAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
&&
LAT...LON 2940 8158 2958 8176 2967 8169 2963 8153
2962 8152 2962 8142
TIME...MOT...LOC 1926Z 297DEG 15KT 2957 8164
$$
23What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 28, 2:26 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 28, 2:26 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 226 PM EDT Thu Aug 28 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE... .NEAR TERM...through Tonight... Leftover showers this morning over parts of southeast GA and northeast FL waters are holding on early this afternoon, also sending some outflow south and southwestward. This outflow combined with the developing sea breeze and lingering frontal boundary over the southern part of the CWA will be the primary focus area for convection later this afternoon and evening. Some drier air still lingers in the upper levels and is also bleeding into southeast GA a bit from the north and west, which will likely keep convection to a minimum in these areas. However, PWATs are in the 1.7 to 1.9 inch range from about I-10 southward in northeast FL closer to the rather diffuse front, and therefore this is where we expect widely scattered to scattered showers and t'storms to develop this afternoon and evening. In addition to heavy downpours and some frequent lightning, some of the lingering/mixing dry air aloft could help boost downburst potential with any stronger storms later today, and therefore very isolated gusts to 40-55 mph will be possible. Otherwise, the further north and west you go today, generally the lower your rain chances will be with a mix of sun and clouds and high temps in the low 90s. With the more onshore flow, areas further east/northeast will average in the upper 80s to near 90, with some mid 80s right at the coast. Some showers will likely linger after sunset tonight thanks to the proximity of the front and any lingering mesoscale boundaries, especially near the coast where chances for showers and isolated thunder linger most of the night. Low temps will range from near 70 over interior southeast GA to low to mid 70s elsewhere. && .SHORT TERM....SHORT TERM...Friday through Sunday night... A wet, unsettled pattern expected unfold this weekend. Broadly, aloft a steady cyclonic flow will leave the proverbial door open to energetic shortwaves which will tend to round the base off the broader flow mid-level flow field. Meanwhile at the surface, a stalled frontal zone will essentially be parked across northern FL throughout the weekend, acting as a focus for convective initiation each afternoon. Increasing moisture will fuel afternoon thunderstorms areawide Friday as the first shortwave rotates around the upper trough. PWAT values will surge up to two inches or more. Tying that in with weak storm motion, there will be potential for slow-moving downpours enhancing the risk of flooding. Additionally, a pool of cold air aloft will amplify instability as mid-level temps drop to -8C. Increasing buoyancy and localized low-level shear along the sea breeze may lead to mildly organized convection during the afternoon hours, especially for coastal counties in NE FL along the I-95 corridor. Cannot rule out the potential for isolated waterspouts or even quick spin up tornadoes along the coastal interface. By Saturday drier air will begin to work farther south into SE GA, reducing chances for rain there; however, chances will remain above normal across NE FL where the stationary boundary will linger and trigger another afternoon of numerous showers and storms. A second burst of shortwave energy will rotate down and push overhead Saturday night through Sunday. The timing of this wave aloft will be a strong indicator if the associated surface front will push through the entire area before instability can develop ahead of it Sunday afternoon. Based on current guidance, it appears there will be a window in the afternoon where sufficient instability and shear will develop, mainly across north-central FL, and encourage another afternoon of thunderstorms, some potentially becoming strong. Lowering heights, cloudy skies, and rain will put the lid on temps with highs staying under 90 and topping out in the low to mid 80s through the weekend (running about 5-10 degrees below normal). With the diffuse boundary and light low-level flow over the next couple mornings, patchy fog development will be possible and may become potentially dense where heavy downpours occurred the afternoon prior. && .LONG TERM...Labor Day through next Thursday... Cooler and wetter than normal conditions are set to continue through the middle of next week with a large trough situated across the eastern US and a negative anomaly in mid-level heights. Tough to say which day, but there could be another day or two where there will be an increased threat of strong to severe storms as shortwave energy once again rotates through. Below normal temps continue through Wednesday with increasing trends Thursday and into next weekend as the upper trough deamplifies. && .AVIATION... (18Z TAFS) Issued at 156 PM EDT Thu Aug 28 2025 SHRA are starting to pop up near Duval County airfields as the sea breeze moves inland, which are expected to develop and persist VCTS through at least the next few hours. Have opted to include TEMPO groups for all airfields except for SSI, as TSRA activity is expected to remain to the south and west through this evening. Stronger SHRA or TSRA will have potential for downburst winds of 30+ knots through this evening, which will be monitored over the coming hours for potential amendments. Outside of any SHRA and TSRA, VFR is expected to prevail with ceiling heights around 035 to 040 and northeast winds near or just under 10 knots, though a bit higher at the immediate coast. No restrictions expected overnight tonight, and convection Friday is expected to begin near or just after the end of this forecast period. && .MARINE... Issued at 156 PM EDT Thu Aug 28 2025 A frontal boundary will continue to meander near or over northeast FL waters through the weekend as a ridge of high pressure holds steady just north of the boundary. Northeast to easterly flow will continue north of the front, as well as convergent showers and isolated thunderstorms with chances and coverage expected to increase Friday and through the weekend. Another cold front will move down the coast early next week bringing elevated northeasterly winds and seas. Rip Currents: Rip current risk is moderate through Friday as onshore flow continues daily. && .HYDROLOGY... Issued at 200 AM EDT Thu Aug 28 2025 Scattered to numerous showers and some storms expected to develop through the day with heaviest rainfall potential expected east of Highway 301, but especially along the coast this morning. Rainfall chances remains elevated into Friday and over the weekend. However, the threat of numerous to widespread rainfall flooding remains toward the low chance range, for the moment, so a flash flood watch is not anticipated at this time. Nonetheless, poor drainage areas and locations near the coast and the St Johns River Basin are more susceptible to localized rainfall flooding. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 69 87 69 / 20 10 30 30 SSI 86 76 85 74 / 30 20 40 30 JAX 90 72 87 72 / 50 20 60 30 SGJ 89 74 86 74 / 70 40 60 40 GNV 93 72 88 72 / 60 30 70 20 OCF 92 72 89 73 / 50 20 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 28, 2:23 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Thu Aug 28 2025
FLZ038-138-281900-
Coastal Flagler FL-Inland Flagler FL-
223 PM EDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FLAGLER COUNTY THROUGH
300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach, and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2939 8116 2947 8141 2963 8136
2963 8132 2965 8132 2964 8131 2965 8130
2965 8128 2964 8115 2951 8110
TIME...MOT...LOC 1823Z 288DEG 8KT 2956 8131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Aug 28, 2:52 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EDT Thu Aug 28 2025
FLZ137-237-281930-
Eastern Putnam FL-Western Putnam FL-
252 PM EDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUTNAM COUNTY THROUGH
330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollister, or near Interlachen, moving southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Interlachen, East Palatka, Bardin, Hollister, Satsuma, San
Mateo, Welaka, Carraway, and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2960 8193 2976 8183 2966 8154 2943 8170
TIME...MOT...LOC 1852Z 300DEG 11KT 2965 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Local storm report, Aug 28, 2:59 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
259 PM EDT Thu Aug 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Hail 3 SW Palm Coast 29.54N 81.24W
08/28/2025 M0.25 Inch Flagler FL Public
Pea size hail reported in the Pine Lakes
section of Palm Coast. Time estimated via
radar.
&&
DRDSpecial weather statement, Aug 28, 3:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT Thu Aug 28 2025
FLZ038-138-281930-
Coastal Flagler FL-Inland Flagler FL-
301 PM EDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH 330 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Flagler Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 8111 2946 8112 2943 8110 2942 8114
2941 8115 2926 8115 2926 8116 2939 8130
2950 8121 2947 8110
TIME...MOT...LOC 1901Z 300DEG 11KT 2942 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:28 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Aug 27, 9:39 PM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Aug 27, 10:25 PM EDT | Areal Flood Advisory | JAX | Marion | 95 min |
| Aug 28, 1:57 AM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Aug 28, 2:23 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Aug 28, 2:24 PM EDT | Special Marine Warning | JAX | 66 min | |
| Aug 28, 2:28 PM EDT | Tornado Warning | JAX | Flagler | 32 min |
| Aug 28, 2:52 PM EDT | Special Weather Statement | JAX | Putnam | 38 min |
| Aug 28, 3:00 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 30 min |
| Aug 28, 3:01 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Aug 28, 3:47 PM EDT | Special Weather Statement | JAX | Clay | 28 min |
| Aug 28, 4:28 PM EDT | Special Weather Statement | JAX | Columbia | 32 min |
| Aug 28, 4:42 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 28, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 28, 6:01 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| Aug 28, 6:25 PM EDT | Special Weather Statement | JAX | Union | 35 min |
| Aug 28, 6:32 PM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| Aug 28, 6:58 PM EDT | Special Weather Statement | JAX | Gilchrist | 47 min |
| Aug 28, 7:33 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.